Anyone have success in reducing their Parkinson medication, or at least reducing the amount of medication taken each dose? Thanks
Reduction of Sinemet : Anyone have success... - Cure Parkinson's
Reduction of Sinemet
i titrated down from sinemet ...felt like hell....had to go back on....beware reducing sinemet can instigate neuroleptic malignant syndrom.....its dangerous..hang tough...cheers!
Yes I just adjusted from 4 doses a day to 3 per day . Have a 12 hr mild of time but willing to put up with it . I don’t like taking the medication even though I am worrisome after getting worse over the past 17 years. Getting off medication is not for everyone. I did this after consulting my neurologist.
I can't say that I have any improvements in my PD. Just making the most of L-Dopa. Maybe, I will avoid some of the supposedly side effects of taking L-Dopa.
Only the L-Dopa that makes it to your brain makes a difference.
I wonder if Ongentys is AFMT? Does Ongentys work in the body or the gut?
I used to take 3 sinemet (25/100) per day. I titrated down slowly to 2 pills without any issues
You can slowly reduce your current dose (if you are overmedicated) until you see a worsening of your PD symptoms. How low you go depends on your tolerance for suffering!
I weaned myself off sinemet completely but it took DBS. I TITRATED DOWN AT first by taking my first dose later and later in the day. AFTER 1 sided DBS, i could go to 4:00pm without any L-dopa. Then i had the second side of DBS, a year and 3 months ago and havent taken any medication since. But I only recommend this to people for whom L-dopa has outlived its usefulness (I was up to every two hours for dosage and then had severe off periods, like a drug addict who needs his fix) Now I live in "off" but its almost pleasant and I'm not a drug addict any more, nor am I a slave to the medication. by the way, i walk 3 to 4 miles a day and manage it fine. i do sacrifice some fluidity of movement but the trade off ( no severe off episodes) is well worth it. BTW, I was diagnosed 19 years ago.
Yes, my friend weaned slowly off sinemet by putting a whole days dose in a bottle of water with ascorbic acid (vit C powder). Shook it a lot to dissolve. She sipped on it thru-out the day. Every few days, she would try to leave more water in the bottle by the end of the day. While reducing the sinemet slowly, she would eat more fava beans and used some mucuna puriens to supplement need for l-dopa. After about 5 months, she was completely off the sinemet .
I started experiencing mild dyskinesia after taking Sinemet for only 2 years. I was taking one 25/100 tablet 3 times per day. My goal was to get rid of the dyskinesia, so about 2 months ago I cut my dosage back to 1/2 tablet 4 times per day. Seems to be working well. Dyskinesia is totally gone. Walking is about the same. I may have about 10-15% less manual dexterity and very slightly more stiffness, but those things are much less annoying than the dyskinesia. It took me a couple of attempts to find a good balance, but I'm happy for now. Good luck.
I started Sinemet in October and worked up to 1 c/l 3 times a day. It was then increased to 11/2 am,1 afternoon and 1 at night. My tremors seemed to worsen and I became very jittery. At that time I was also taking 500 b1 twice a day. I stopped talking the b1 to see if things settled down. I started noticing some involuntary movements of my shoulder and my mouth started pulling to the side. I thought that is from to much sinemet. I contacted my neurologist in the house if we could cut the extra half a pill. I cut the extra half of pill but these were driven to continue. I saw another neurologist physician assistant and she felt that I needed more medication and wanted to put me on amantadine. She then said for me to try cutting the pills in half taking 1/2 every 4 hours instead of 1 pill every 8 hours. I'm a little nervous about trying then for fear but these are involuntary movements will get worse. Anyone have a similar experience?
With my doc's OK, I use as little Sinemet as possible. Full Sinemet and I have a bit of bobble head, so I take half a few times a day, morning, then afternoon or evening, depending on activity, then half at bedtime or I can't get to sleep. I can feel when I run out because I can't hold my posture. So I juggle hunchback vs bobblehead. I am delighted with Sinemet, however. I stopped skiing a few years ago because I was terrible. Sinemet restored balance and flexibility. This year I was back to pre-PD quality and enjoyment.
Is it the immediate release or cr? Have you ever experienced involuntary movements and did they stop when you adjusted the dosage?
Immediate release and the dyskinesia stopped when I reduced.
I have very gradually reduced my dosage from 2.5 tablets of 25/100 C/L five times a day (every 3 hrs) to 1.5 tablets five times a day. It's definitely not perfect but I felt worse when I went back up to 2 tablets per dose. I did the reduction very gradually (by 1/4-1/2 tablet at a time & remained on the new dose for a week or two before reducing again).
Thank you for the information. I'll be speaking tomorrow neurologist tomorrow and determine the next step. As of now he wants me to continue the three pills a day. After that we're going to try 1/2 pill every 4 hours. I'll let you know how it goes
Yes! My story is very widely known. It is frowne upon by the medical profession but it is doable.
I took sinemet and symettrel for two years and aske dmy neuro to take me off them , which he did and gave me amn MAO-b inhibitor, like Rasagiline in their place. Eight years later ai was free of many of my movement symptms and came off all Pd medication in 2002 and have not been back on them since.